EXACTECH, INC. GXL LINER HIP IMPLANT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Back to Search Results |
| Catalog Number |
136-32-52 |
| Medical Device Problem Code |
Naturally Worn (2988)
| Health Effect - Clinical Codes |
Pain (1994); Osteolysis (2377)
| Date of Event |
02/16/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H10.Pending investigation.There is no other information available.
Event or Problem Description
It was reported via legal documentation from germany that a patient had a left hip arthroplasty on (b)(6) 2018 and is scheduled for a revision surgery on (b)(6) 2024.Inlay wear, left hip joint endoprosthesis, implantation (b)(6) 2018 it is noted that there is a clear decentering on the left side of the femoral head in a lateral-cranial direction with suspicion of lysis in the acetabulum.The additional ct scan of the pelvis confirmed this suspicion of inlay wear that had already been expressed conventionally by radiology when decentering the femoral heads in the artificial joints and also the evidence of large-volume cystic osteolysis at level the hip joint sockets.This is because the polyethylene coating is loose and leads to osteolysis.Diagnosis: inlay wear, left hip joint endoprosthesis, implantation (b)(6) 2018.Right hip joint endoprosthesis, implantation (b)(6) 2013.Case history: the patient presented as part of exactech's recall campaign for a check-up of the hip joints on both sides.He reports that he has slight discomfort on his left side, which feels like the femoral head hitting the edge of the socket early on.The right hip is free of symptoms.Finding: the patient comes into the examination room with a regular gait and (undressing).Mobility of the hip joints extension/flexion right 0-0-110 degrees, left 0-0-100 degrees, external/internal rotation right 40-0-30 degrees, left 30-0-20 degrees, no rotation pain, no compression pain, abduction on both sides 20 degrees.X-ray: pelvic overview and hips on both sides axially: on the right hip there is only a slight decentering of the femoral head in the socket, while on the left there is a clear lateral-cranial decentering of the hip head.Suspicion of lysis in the acetabulum.This is confirmed in the additional ct examination.Procedure: there was a detailed consultation and a demonstration of the images.It is recommended that the patient undergo an inlay and head replacement with filling of the lysis in the acetabulum.An operation date has already been arranged for (b)(6) 2024.The patient does not take anticoagulant medication regularly.Native ct of the pelvis from (b)(6) 2023 indication: mainly inlay wear recall exactech.Ms-helical ct (80 x 0.5 mm) with triplanar reconstruction in 3 mm slice thickness in the soft tissue and bone window.Conventional recording of the same day for comparison.Assessment: additional ct of the pelvis with confirmation of the conventional radiological examination, in particular the presence of an inlay fracture with decentration of the femoral heads in the artificial joints.Coarse cystic, impressive osteolysis at the level of the hip joint socket.Beyond that, no change in findings.There is no other information available.
Additional Manufacturer Narrative
H10.Additional information- b3, d4, d6b,g2, g4 510k, h4, h6 health effect - impact code.H3.Investigation results-the patient/gxl acetabular liner involved in was reportedly revised due to early prosthesis wear and osteolysis approximately 5 years and 9 months after the index surgery.However, the revised components were not returned to exactech for evaluation and no images or radiographs were provided.The revision reported may have been due to a combination of risk factors specified including but not limited to use error, implant positioning, and patient factors.However, this cannot be confirmed from the reported information and the devices were not available for evaluation.Health evaluations and other actions by the company were reviewed.These devices are used for treatment not diagnosis.There is no additional information available.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b1, b2, g2 (germany), h6: clinical codes.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.